I've been on the Fentanyl patch for a while now (75 mcg/h.) It does help in some ways with the pain, but my breakthrough pain medicine is not where I want it. i am seriously stressed out right now about my dad. (His PET scan is tomorrow and then the lung doctor the following Tuesday.) Other family news that is also bad. No wonder the pain is not well controlled.
Question, though, is memory. I have NONE. I seem perfect in my responses (and intentions.) I could talk to you tonight and forget we had a conversation tomorrow. Is this a side effect of the Fentanyl?
Also, the hot flashes. I thought they were from the combination of the Fentanyl and the oxycodone, but now I'm thinking it's just the Fentanyl. Anyone else have these issues?
I'm so sorry that you are experiencing these. I HONESTLY haven't had ANY of those problems.
Everyone is DIFFERENT!! Have you called your Dr. and talked to him about this at all? It might be worth a call. What OTHER meds are you talking. I take 16 other meds BUT they have to do with heart, BLood Pressure, etc. NOTHING to do with pain or Stress or ANYTHING like that. I just wonder of you are taking any other type of meds at all. Whether that might have something to do with it. There's also the chance that maybe it's a little too strong and that is affecting it in some way. HEAT plays a HUGE part with the Fentanyl as you saw in my post last week. BE SURE that you are NOT getting over heated.
No matter, you really nedd to call your Dr. and put this before him since this is affecting you this way.
Please let us know what you find out!!!!.....Sherry
The reason I said that about the strength is because you started at such a HIGH dose instead of building up and seeing if you might have gotten relief at a 50 or a combination of the 50 and the 12 like I do. It would make a BIG difference in the Memory part of it.
My heart just aches for you and your dad. I do know some of what you are experiencing. It is very, very difficult. It's never easy to face a parents illness, especially when it may be so serious. All you can do is to support him and let him know how much you love him. That never wavering, unconditional love means so much to our parents. That's what you must concentrate on now regarding you dad, supporting him through whatever lies ahead.
Memory? What is that? I do not have the Fentanyl Patch but was recently placed on a small dose of OxyContin. I couldn't remember before the Big Dog med, now it is even worse. But I usually do remember from day to day. My husband thinks I have selective memory! I think that must be similar to his selective hearing! :)
Opiates effect us all a bit differently but I do think we all have some form of memory impairment. Try writing down the important things. It does help. I find writing down anything helps me remember it, even if I never look at what I wrote.
I did not have hot flashes the short time I was on Fentanyl. I have heard it is a side effect. I do not have them now on the OxyContin. Some herbal supplements can help with that. However I would check with your physician before you took anything OTC. It was my PCP that suggested Herbal Supplements when I worried about getting hot flashes. She is not normally a big believer in Herbal Supplements but she had lots of good things to say about the one for hot flashes.
I will be watching for your update on your dad. I truly am sorry that this concern has arisen. I can tell you that if the Pet Scan returns with thee worst results there are many new procedures available today. There are also many comfort measure medications available if there are no viable treatments. But please don't think the worse. Draw on your faith, it will help you through this time. And don't forget my dear that we are here for you. You'll remain in my thoughts and prayers.
Hi Mellie. I was started on the 25mcg/hr and am now up to the 50 mcg/hr. I noticed the hot flashes when I was on percocet before taking fentanyl. Now I only use the fentanyl patch, and my hot flashes are even worse. I am constantly getting sweaty through the day! Even while sitting on the couch watching tv I might just break out in a sweat. I keep ice packs handy as they seem to help me. I also make sure not to do to much. Like when I am cleaning my house, I do it a few minutes at a time so I don't overheat. I'm a 23 year old woman and I never would have expected to get hot flashes so soon but the patch does wonders so I can't complain too much!!! :)
I do not know about the memory thing. From my car accident I experienced memory loss so I am on lots of other medicine to help with the memory aspect. I have noticed though since my dosage went up with the fentanyl that my memory has gotten worse. For example, I saw my therapist on Tuesday, and by Friday when I saw her again I couldn't remember what we talked about and why I was so upset and crying that day.
For me though, these side effects aren't bad enough for me to stop taking the medicine. They are just little irritations that I have to deal with to feel better throughout the day.
I hope you can find some way to relax throughout all of the family stuff so you can stop some of the pain....
I can definitely relate to your side effects. My BT meds are no longer of help to me after introducing the Patch to my system. I was using Oxycodone 5mg to Morphine 15mg and finally back to Oxycodone 15mg. The 15mg might help some but in many cases, not enough.
As far as the hot flashes..OH YES, I can relate. Most of the time they happen when I start something the takes effort (sometimes not much either). Vacuuming will send me into complete streams of sweat down my face. I have learned now to do my housework in the morning before I take a shower. After the shower and to keep me from breaking out in complete sweats again, I must get the fan out and use that while I blow dry my hair. The Doctor thought it may be Hormones and did the blood work only to find that it was normal. So now, I know it's the Fentanyl.
I am so sorry to hear of your Dad. My Dad passed away from Lung Cancer back in 2003. It was the saddest day of my life. I certainly hope that your Dad is able to turn his illness around and get better. I will pray.
So, there you have it...The Fentanyl is to blame for many of my issues and yours as well. What I hate the most is having the "head sweats" at night. It seems that my hair and face breakout in the sweats..nothing else. What can you say, it's a powerful drug.
Hang in there Mellie. It has to get better !
You got some good advice, I know nothing about the patch so I can't help you.
But I did want to say I am thinking of you and your dad, I know this is so hard on you. My mom has been sick and it is hard on me. I hope everything turns. Keep us updated on him.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.